I finally got over that terrible stomach virus and started my antibiotics (Bactrim) on Wednesday, April 12th. It has not been without issue though. I am a very sensitive being and I do get all the best side effects…. nausea, stomach aches, mild diarrhea. You know all the stuff I just had when I had that stomach virus… sigh. And I’m sure the side effects are worse now because I literally just had that virus too and barely had time to recover from it before I started the antibiotics.
Needless to say, the last two weeks has thrown my Keto diet (I am still on the IC diet though) out the window with a vengeance. When the stomach virus hit me…I immediately started on sick food: saltines, ginger ale, homemade chicken soup, bananas, applesauce and the like.
I have now been on the Bactrim for 5 days…have I noticed a difference in my bladder??? Sometimes… sometimes I don’t. So it’s hard to tell. But I am only 5 days into a 2 week round of antibiotics. Only time will tell…Ruth tells me I should notice a difference but maybe it’s just hard to tell because of all the side effects I’m having.
I know the Bactrim will take care of the E. Coli… but who knows what else is in there. Ruth thinks there is another infection underneath the E. Coli. And I will be doing a test for Lyme’s Disease, which is from a tick bite…the test is called iSpot…it’s a blood test. I’ll be getting the blood drawn for that in May because I need to be off antibiotics for at least two weeks before they can test the blood.
It’s difficult for me to plan my summer when I’m so unsure where my health will leave me a month…let alone next week. But I will say this… I will plan on resting as much as possible this summer. Not pushing myself too much or doing too much. I will start an exercise routine that isn’t too strenuous and that my physical therapist, Jen, will help me to plan out so that I don’t hurt myself further. I used to do yoga almost daily before I was diagnosed with IC. But once the IC got really bad it just became too painful to continue doing. So we shall see what happens…..
In others news…My physical therapist and I decided to take a break from pelvic floor therapy (PFT) while I am on antibiotics to see if there was any noticeable difference because it would be difficult to tell what improvements are happening if I am also doing PT. So instead we decided to work on my migraines… I actually just got back from that a little while ago.
I will tell you this… I prefer the PFT, which sounds insane…because that’s internal PT that hurts so much. But this PT was like nothing I’ve ever experienced. I have trigger points all up and down my shoulders, neck, and head. Well…of course I do! Because I have chronic migraines…Duh! At one point she was pressing on a spot on my shoulder and it hurt so incredibly badly that I could feel it up in my temple. But she said that was a good thing because it meant that it was something we could work on… I was like…oh good…
Of course, it’s good. I know it is. But wow…I just did not expect it to hurt so incredibly much. It was just beyond brutal in ways that I can’t describe. It left me dizzy and disoriented. Luckily I don’t drive myself to PT…I always take Uber. My entire head, neck, and shoulders hurt… just like any other PT session.
Also, I have increased my Topamax (aka dopamax), which is a migraine preventative, to the max dose- 100mg/daily. Which, of course, comes with its own side effects. Nothing is without side effects these days. Side effects like feeling dopey…hence the name dopamax. Forgetfulness, issues with word recall and understanding words…which is great to have when you’re in grad school. I don’t need words to write papers…nah. That’s silly. /sarcasm.
This semester can’t be over soon enough…Just two weeks left of this semester… I can and will get through this. This has been the hardest most frustrating semester I have ever experienced. I am not sure I will get through it with my sanity intact but as long as I get through it… that’s the best I can ask for at this point. I have a ton of school work to get done so I probably won’t write any new blog posts until the semester is over… but I’m sure you understand 🙂 xx